• Anyone have experience with VIP Chemotherapy?

    Asked by jennymichaels on Thursday, March 21, 2013

    Anyone have experience with VIP Chemotherapy?

    I was curious if anyone on here has received or have a loved one that has received VIP Chemotherapy. I am just not sure what to expect. The nurses went over everything with us and all of the possible side effects but going over that kind of information doesn't really paint you a picture of what you are really in for.

    4 Answers from the Community

    4 answers
    • ticklingcancer's Avatar
      ticklingcancer

      Everyone responds differently to chemo so it's hard to say exactly what type of side effects your husband will experience. I can tell you with Etoposide & Cisplatin, I was pretty sick. Nausea was pretty bad but controlled somewhat with medicine. I lost all of my hair (whole body). The fatigue was horrible. The chemo destroys your white blood cells so they give you shot of either neupogen or neulasta. These meds cause your bone marrow to go into overdrive to produce white blood cells and that causes pretty bad bone pain. The red blood cells are destroyed. The only thing to really do about this is to have a blood transfusion which I ended up having at the end of my treatment. Chemo is rough for some, not so much for others. Hopefully he will be on the mild side of the side effects.

      over 4 years ago
    • jennymichaels' Avatar
      jennymichaels

      As always thank you for answering my question. I forgot that you dead the same chemo treatment.

      over 4 years ago
    • Kathy's Avatar
      Kathy

      What does VIP stand for?

      over 4 years ago
    • jennymichaels' Avatar
      jennymichaels

      Kathy - I am sorry I am just now responding. It has been a long few days. VIP is a chemo regiment of Etoposide, Iefx, and Cisplatin. So far he is only experiencing nausea and they are trying to keep that under control as much as possible.

      over 4 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy


    Read and answer more testicular cancer questions.  Also, don't forget to check out our Testicular Cancer page.